MAUDE Adverse Event Report: MEDOS SARL CODMAN EDS3 CSF EXTERNAL DRAINAGE SYSTEM WITH VENTRICULAR CATHETER

MEDOS SARL CODMAN EDS3 CSF EXTERNAL DRAINAGE SYSTEM WITH VENTRICULAR CATHETER
Model Number 82-1730
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2017
Type of Reportable Event Malfunction
Event or Problem Description
From ms excel spreadsheet provided by integra lifesciences on (b)(6) 2017: "when attempting to drain the system, it does not drain, it does not apply pressure to take a pic curve.The specialist says that the drainage system does not work its keys, does not allow drainage to buretrol or intracranial pressure intake.They changed the drainage system and the same thing happened; the specialist said that when turning the buretrol key to perform the drainage, it does not drain and the key to connect the pic monitor sensor does not make the curve without liquid pressure.The specialist shows us how he uses the product and does it in an adequate way with 20 years of knowledge in drains and pic monitoring." reference 2023988-2017-00518 for mdr created for the second device tried as mentioned in the complaint description above.Also stated in the reported referenced above: "complaint category - codman: no reported patient/user harm".A request will be made to obtain device information as well as more information related to the patient as well as the potential impact the delay in patient care may have had on the patient.
 
Additional Manufacturer Narrative
Added 08 feb 2018: subsequent to the initial mdr submitted, natus received a copy of the "johnson & johnson md product complaint form" ((b)(4)).Additional information related to the patient and event were provided and entered into the applicable sections of this report.The report indicated that the reporter considers the complaint to be also an adverse event due to delay in patient care and this report has been updated accordingly.On 31 jan 2018, codman e-mailed their complaint report to natus ("complaints # (b)(4)", last updated january 24, 2018).The following information is contained in the report: mal 12/10/2017 sent 2nd attempt for complaint sample.Mal 12/13/2017 sent 3rd and final attempt for complaint sample.Mal 12/14/2017 no response on 3 attempts, action closed, invest.Notified.Was there surgical delay reported? no.Based on the information provided in the above mentioned report, natus has completed its investigation.Taken from the above mentioned report: no sample was returned for evaluation.The complaint could not be verified.The lot number is unknown; product code is 82-1730.It was not possible to investigate the complaint as no sample was returned for evaluation.Numerous attempts were made to recover the device, with no success.If the sample is returned in the future, this complaint will be re-opened and evaluated.A review of complaint records for the previous 12 months could not be performed as no lot number information was provided.The most recent complaint and smt presentation was reviewed and did not show that this product family exceeded its upper control limit for complaints.Review of the history device records was not possible as the lot number is unknown.Prior action taken: c/a not taken is further corrective & preventative actions proposed? no.Is this complaint confirmed? no.The complaint is now deemed closed.Should the device be returned, a new complaint will be opened referencing this one, and, an additional follow-up mdr will be filed.

Brand Name
CODMAN EDS3 CSF EXTERNAL DRAINAGE SYSTEM WITH VENTRICULAR CATHETER
Common Device Name
EXTERNAL DRAINAGE SYSTEM
Manufacturer (Section D)
MEDOS SARL
rue girardet 29
le locle jura, CH-24 00
SZ  CH-2400
MDR Report Key7155120
Report Number2023988-2017-00517
Device Sequence Number11209110
Product Code JXG
UDI-Device Identifier10886704040903
UDI-Public10886704040903
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K172537
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 12/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number82-1730
Device Catalogue Number821730
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer12/04/2017
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient Weight40